Hail, Madison
- When
- April 26, 6:25 AM CST
- Where
- Madison County, Camden
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.783, -89.833
8 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 25, 8:55 PM CST, 9 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 955 PM CDT MON APR 25 2005 .SHORT TERM... DRY AIRMASS GRADUALLY ERODING WITH CONTINUED MOISTURE ADVECTION INTO THE LOWER MS VALLEY. A FEW SHOWERS BEGINNING TO REACH THE MS RIVER FROM THE WEST WHILE SPRINKLES/LIGHT RAIN SHIELD BRUSHING THROUGH THE SERN CORNER OF THE CWFA. PLAN ON UPDATING THE ZONES CLOSE TO MIDNIGHT TO REMOVE THE EVENING ZONE WORDING/ALREADY SENT UPDATE TO HOURLY WEB GRAPHICS/GRIDS. EVEN THOUGH VEERING WIND PROFILES WILL BE INCREASING THROUGH MID MORNING TUESDAY...THE INSTABILITY REMAINS RATHER QUESTIONABLE UNTIL DAYBREAK WHEN SOME DAYTIME HEATING BEGINS. 00Z NAM ACTUALLY SHOWS A QUICK SHOT OF 1500-2000J/KG CAPES DEVELOPING BETWEEN 12-15Z SOUTH OF A PORT GIBSON TO MERIDIAN LINE. MODELS PERSIST IN DECREASING THE WIND SHEAR WHILE THE INSTABILITY GOES UP SO STILL EXPECT SLIGHT RISK FOR SVR TSRA MAINLY SE OF THE NATCHEZ TRACE PARKWAY FROM ABOUT MID MORNING TUESDAY THROUGH THE MID AFTERNOON HOURS. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 56 78 50 78 / 90 80 10 0 MERIDIAN 55 80 47 78 / 90 90 20 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 40
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 537 AM CDT TUE APR 26 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 271037- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 537 AM CDT TUE APR 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED OVER THE SOUTHERN HALF OF THE OUTLOOK AREA TODAY. LITTLE IF ANY SEVERE THUNDERSTORM ACTIVITY IS EXPECTED ALONG AND NORTH OF A LINE FROM CROSSETT ARKANSAS...TO LEXINGTON AND MACON MISSISSIPPI. A POTENT UPPER LEVEL DISTURBANCE HAS PUSHED A COLD FRONT INTO THE SOUTHERN PLAINS STATES THIS MORNING. AHEAD OF THIS FRONT...A LINE OF THUNDERSTORMS HAS DEVELOPED AND CONTINUES TO MOVE TO THE EAST SOUTHEAST. THESE SHOWERS AND THUNDERSTORMS WILL SPREAD OVER THE NORTHERN HALF OF THE OUTLOOK AREA THIS MORNING...REINTENSIFYING OVER THE SOUTHERN HALF OF THE OUTLOOK AREA LATE THIS MORNING AND EARLY THIS AFTERNOON. WITH SURFACE MOISTURE REMAINING RELATIVELY LOW THROUGH MID MORNING...SURFACE BASED INSTABILITY WILL BE GREATLY LIMITED. THIS WILL CONFINE DAMAGING WIND GUSTS TO ONLY ISOLATED AREAS. HOWEVER...STRONG MOISTURE ADVECTION JUST ABOVE THE SURFACE AND COLD TEMPERATURES IN THE MID LEVELS OF THE ATMOSPHERE HAVE RESULTED IN GOOD ELEVATED INSTABILITY...RESULTING IN A RISK OF LARGE HAIL IN ISOLATED THUNDERSTORMS. BY LATE THIS MORNING...SURFACE WINDS WILL BECOME SOUTHWESTERLY...INCREASING BOTH TEMPERATURES AND DEWPOINTS OVER EAST CENTRAL LOUISIANA AND SOUTHERN PORTIONS OF CENTRAL MISSISSIPPI. THIS HEATING WILL BUILD INSTABILITY AHEAD OF THE AFOREMENTIONED LINE OF THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WITHIN THIS LINE SHOULD REDEVELOP/REINTENSIFY DURING THE LATE MORNING INTO THE AFTERNOON HOURS PRIMARILY ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER RISKS...HOWEVER AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. AT THIS TIME...IT IS EXPECTED THAT SHOWERS AND THUNDERSTORMS SHOULD EXIT THE AREA AFTER MID AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ...DAYS TWO AND THREE...WEDNESDAY AND THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY... ANOTHER POTENT DISTURBANCE WILL MOVE OVER OUR REGION FOR THE WEEKEND AND TRIGGER STRONG TO SEVERE THUNDERSTORMS AS A COLD FRONT MOVES ACROSS THE AREA. THE EXPECTED POSITION...AMOUNT OF MOISTURE...AND STRENGTH OF THE SYSTEM HISTORICALLY SUPPORTS STRONG TO SEVERE THUNDERSTORM DEVELOPMENT. ADDITIONALLY...THE AVAILABLE MOISTURE MAY BE QUITE HIGH AND COULD SUPPORT LOCALLY HEAVY RAINFALL. PLEASE MONITOR NOAA WEATHER RADIO THIS WEEK FOR LATER STATEMENTS CONCERNING THIS DEVELOPING WEATHER EVENT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TODAY IN THE SOUTHERN HALF OF THE OUTLOOK AREA AND THEN POSSIBLY AGAIN AREA WIDE OVER THE WEEKEND. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
723 AM CDT TUE APR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HAIL SINGLETON 32.89N 89.54W
04/26/2005 0.25 INCH LEAKE MS EMERGENCY MNGR
&&
CAMPBELLThe Jackson/Brandon,MS radar (KDGX), 58 km away, was scanning. The volume nearest the first event began at 12:24 UTC.
8 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447088, 5447089, 5447090, 5447091, 5447092, 5447093, 5447094, 5447095.